CSN Login
Members Online: 21

Cramping from 3 drug chemo treatment.

toddpern
Posts: 16
Joined: Mar 2002

Hi.
My roommate is currently going through chemo for stage III colon cancer and has been taking his second phase of treatment very hard. He's on the new 3 drug regimen and has been experiencing extreme cramping. Any suggestions to help alleviate this? He's called his doctor and they said to take Tylenol.

Also, is anyone else on this new 3 drug regimen? It was offered as a clinical trial, but he opted out of the trial so he could get the treatment. They recently upped his dosage and he's been very tired and has a lot of stomach pains. He said it feels like there's a "pit" in his stomach.

If there's anyone out there that can help him along and help me try to understand what he's going through, I would appreciate it. It's been very tough on me watching him have to go through this, especially at age 27.

Thank you for your help.

Todd

novatocabruce
Posts: 19
Joined: May 2002

I'm also on the same treatment. I've had six so far (interrupted for two months due to surgery) and seem to be tolerating it well. I get this "shiver" through my body from time to time, particularly when I think about the drugs. It helps me to take nausea meds prior to the dosing and to have some food in my stomach. It's hard to eat after that for a day or two. However, I think it's nearly as much a mental thing. It's easy to get depressed with this. Normal life has been disrupted and it seems like it takes a long time to get back to the way it was. I have a buddy who's six months ahead of me in the treatment. Even now, he's dealing with the same "poopy" issues and figures it'll be more than a year before he's "back."

It's hard to find a balance between immodium and food intake, but do try. To the extent possible, get out of bed and do stuff. Try and eat health, and eat smaller meals more frequently. I keep A&D handy as well as baby wipes. I don't know if your roommate has these issues, but I'm offering them in case he does.

Feel free to write me.
Bruce

hardcase
Posts: 2
Joined: Aug 2002

Tylenol?..Jeez he needs another doctor. The VA has enlightened pain policies. On 5FU and Luekevoren, I get 100 percocets for 30 days and more if needed..for cramping, the general ache that surronds you and Marijuana for nausea. They dont supply the dope:) Tyeleno for a chemo patient..his doctor is worse than behind the times, he is a detriment to his patient.

hardcase

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network